Tornadoes · United States · Illinois · 2018

EF1 tornado, Wolf Lake, Illinois, May 31, 2018

This EF1 tornado ran 3.1 miles across Union County on May 31, 2018, touching down at 7:54 PM CDT and reaching 150 yards wide. It killed nobody, and did $70,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
May 31, 2018
Touchdown
7:54 PM CDT (00:54 UTC)
Lifted
8:02 PM CDT (01:02 UTC)
On the ground
8 minutes
Path length
3.1 miles (5.0 km)
Path width
150 yards (137 m)
Deaths
0
Injuries
0
Property damage
$70,000
County
Union County
Touchdown point
37.481, -89.470
Lift-off point
37.504, -89.421
Record number
1805311854-01

The damage survey

23 damage points were recorded along this path by NWS PAH, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 97 mph.

  • Roof of barn blown inward on NW side.
  • Trees blown down in numerous directions.
  • dozens of trees uprooted or snapped

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

Multiple rounds of thunderstorms impacted the region on the last day of May. Damaging winds, large hail, flooding, and a couple tornadoes were observed in this outbreak. The first round of storms moved through southern Illinois, mainly north of Route 13, during the morning hours. Widespread damaging winds were associated with this line of storms. Scattered thunderstorm development then began by mid to late afternoon, with coverage increasing further into the evening hours. The first round of storms left an outflow boundary across southeast Missouri and the lower Ohio Valley, where scattered thunderstorms developed. Surface dewpoints near the boundary were in the lower 70s, which contributed to moderately strong instability. A subtle shortwave trough across the mid Mississippi Valley and lower Missouri Valley provided large-scale ascent for the evening round of storms. Mid-level winds around 50 knots located just ahead of the shortwave helped to create moderate to strong deep-layer wind shear, favorable for a few supercells.

A storm survey team estimated peak winds up to 95 mph occurred with this tornado, which touched down along the Mississippi River levee. The tornado passed near the community of Wolf Lake before dissipating at the edge of the Shawnee National Forest just east of Route 3. A very large equipment barn collapsed, and another barn was destroyed. A one-story house was partially shifted off its foundation. All structural damage was between Route 3 and the Mississippi River levee. The tornado was witnessed by at least one trained spotter and several other individuals. Prior to spawning this tornado, the parent storm produced a tornado near Trail of Tears State Park in Cape Girardeau County, Missouri about ten minutes earlier.

Peak winds were estimated by a National Weather Service survey team near 75 mph. This weak tornado occurred in close proximity to another tornado about a mile north. Several tree limbs were broken. The roof of a barn was blown in on one side. This tornado also occurred near the Mississippi River between Route 3 and the levee. Prior to spawning this tornado, the parent storm produced a tornado near Trail of Tears State Park in Cape Girardeau County, Missouri about ten minutes earlier.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

10 minutes of warning. NWS PAH issued a tornado warning for this county at 00:44 UTC, 10 minutes before the tornado touched down, in force until 01:15 UTC.

The county was under a tornado watch, issued at 19:00 UTC and running to 00:56 UTC.

Issued (UTC)ExpiredProductOffice
19:00 UTC00:56 UTCTornado WatchPAH
00:44 UTC01:15 UTCTornado WarningPAH
00:56 UTC04:57 UTCSevere Thunderstorm WatchPAH

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Enhanced Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 19:57 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the tornado touched down at May 31, 6:28 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, May 31, 6:28 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
628 PM CDT Thu May 31 2018

.SHORT TERM...(Tonight through Saturday night)
Issued at 425 PM CDT Thu May 31 2018

Given the mesoscale nature of the training thunderstorms from the
confluence the Mississippi and Ohio River eastward through west
Kentucky and extreme southern Illinois, will hold off extending
the Flash Flood Watch further west to include the impacted
counties. The foci for this convective boundary did not come into
play until the middle of the afternoon, so it may be too late to
consider a downstream watch at this time, but will monitor.

Discrete cells are still developing in in south central Missouri,
so still feel SPC's tornado watch call for southeast Missouri into
southwest Illinois is warranted. The local eastward extension
will remain, given the enhanced shear/instability possible along
the boundary extending into the southern Pennyrile.

Most of the forcing associated with trough/upper low should move
east of the majority of the WFO PAH forecast area after 06z Friday
(1 am CDT). Lingering convection may remain in the eastern
counties through the late morning on Friday.

Depending on the amount of insolation and temperature recovery
tomorrow morning, heat index values may rise back into the middle
and upper 90s over southeast Missouri. Given the uncertainty, may
remove a mention of heat index values at or above 100 degrees on
Friday in the hazardous weather outlook.

The signal for strong to severe convection looks likely again
for late Saturday afternoon and evening. Given the negative tilt,
shear, and narrow zone of instability associated with the
northern Plains/upper Midwest trough, cannot rule out severe
weather again.

.LONG TERM...(Sunday through Thursday)
Issued at 425 PM CDT Thu May 31 2018

Northerly flow and high pressure will dominate the remainder of
the WFO PAH forecast area for the extended forecast period. Have
average confidence that dry weather will persist through
Wednesday, but for now will keep the forecast close to the
regionally initialized model guidance in collaboration with
surrounding NWS offices.

&&

.AVIATION...
Issued at 629 pm CDT Thu May 31 2018

Quite complicated scenario with competing convective boundaries
impacting the development and translation of storms in and near
the WFO PAH TAF sites. In the areas with the highest probability
of convective activity, adjusted ceilings and visibilities into
the MVFR category. Anticipate some adjustments will need to be
made during the evening hours. VFR conditions should dominate
after 12z Friday for all of the WFO PAH TAF sites, as the main
band of convection moves east of the area.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...Flash Flood Watch until midnight CDT tonight for INZ081-082-
     085>088.

KY...Flash Flood Watch until midnight CDT tonight for KYZ014-018>020.

&&

SHORT TERM...Smith
LONG TERM...Smith
AVIATION...Smith
Hazardous weather outlook, May 31, 1:18 PM CDT, 6 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
118 pm CDT Thu May 31 2018

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-011000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
118 pm CDT Thu May 31 2018

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...This Afternoon and Tonight

Another round of thunderstorms will develop over parts of southeast
Missouri, southwest Illinois, and parts of west Kentucky by early
afternoon, then move east over the remainder of southern Illinois,
southwest Indiana, and west Kentucky during the middle and late
afternoon. Damaging winds and large hail will be the primary hazards.

The initial thunderstorms this afternoon may be isolated, discrete
supercells, gradually developing together to form a line of strong
to severe thunderstorms. An isolated tornado cannot be ruled out of
the question at this time.

There is also a good  potential for the training of storms this
afternoon and this evening and may produce some localized flash
flooding concerns.

Heat index values may reach 100 this afternoon near the confluence
of the Ohio and Mississippi Rivers and southward to the Missouri
Bootheel.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A chance of thunderstorms is forecast for portions of the area on
Friday, particularly across western Kentucky. Locally heavy rain
and lightning will be the main hazards.

Another chance of thunderstorms is forecast Saturday afternoon
through the night. Some of these storms may be severe with damaging
winds and large hail along with torrential rainfall and lightning.

Afternoon heat index readings may approach 100 degrees on Saturday
afternoon across portions of southeast Missouri.

.SPOTTER INFORMATION STATEMENT...

Spotters should be prepared for activation throughout the area
this afternoon and evening, and again Saturday afternoon and
evening.

DRS/SP/Smith

In the hours before

Local storm report, May 31, 7:22 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
722 PM CDT THU MAY 31 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             CREAL SPRINGS           37.62N 88.84W
05/31/2018  E0.75 INCH       WILLIAMSON         IL   TRAINED SPOTTER

&&

SMITTY
Local storm report, May 31, 7:42 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
742 PM CDT THU MAY 31 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     FUNNEL CLOUD     FRUITLAND               37.45N 89.64W
05/31/2018                   CAPE GIRARDEAU     MO   EMERGENCY MNGR

&&

SMITTY
Local storm report, May 31, 7:43 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
743 PM CDT THU MAY 31 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0743 PM     TORNADO          5 NE JACKSON            37.43N 89.59W
05/31/2018                   CAPE GIRARDEAU     MO   TRAINED SPOTTER

            UNCONFIRMED...REPORTED NORTHEAST OF JACKSON MOVING ACROSS
            THE MISSISSIPPI RIVER.

&&

SMITTY
Special weather statement, May 31, 7:44 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Paducah KY
744 PM CDT THU MAY 31 2018

ILZ087-010115-
Gallatin IL-
744 PM CDT THU MAY 31 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GALLATIN COUNTY UNTIL
815 PM CDT...

At 744 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ridgway, or near Shawneetown, moving northeast at 40 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Shawneetown, Ridgway, New Haven and Junction.

LAT...LON 3788 8808 3785 8806 3784 8803 3782 8804
      3783 8808 3782 8809 3780 8807 3781 8804
      3780 8803 3779 8803 3775 8805 3768 8825
      3784 8836 3791 8823 3791 8814 3792 8813
TIME...MOT...LOC 0044Z 241DEG 37KT 3780 8823

ALR/ML
Local storm report, May 31, 7:52 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
752 PM CDT THU MAY 31 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     FUNNEL CLOUD     7 NE FRUITLAND          37.52N 89.55W
05/31/2018                   CAPE GIRARDEAU     MO   EMERGENCY MNGR

            MULTIPLE REPORTS OF FUNNEL CLOUD NEAR PROCTOR AND GAMBLE
            PLANT.

&&

SMITTY
Local storm report, May 31, 7:53 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
753 PM CDT THU MAY 31 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TORNADO          5 NW WARE               37.50N 89.46W
05/31/2018                   UNION              IL   TRAINED SPOTTER

            UNCONFIRMED...REPORTED JUST EAST OF THE MISSISSIPPI
            RIVER.

&&

SMITTY

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Nashville Metro, TN (KBNA), 00:00Z

0.9 hours before the tornado, 295 km from the path. June 1, 2018.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2018-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 2231 joules per kilogram, CIN -11, lifted condensation level 1014 meters above ground. Wind barbs in knots down the right edge.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2018-06-01The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 74 square meters per square second, 0 to 6 km bulk shear 25 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
2231 J/kg
Mixed-layer CIN
-11 J/kg
Surface CAPE
4590 J/kg
Mixed-layer LCL
1014 m above ground
0-6 km bulk shear
25 kt
0-1 km bulk shear
17 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
6.5 K/km

Open this sounding in Storm Lab

Nashville Metro, TN (KBNA), 12:00Z

11.1 hours after it, 295 km from the path. June 1, 2018.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2018-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 1 joules per kilogram, CIN -171, lifted condensation level 1029 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2018-06-01The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -34 square meters per square second, 0 to 6 km bulk shear 22 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-171 J/kg
Surface CAPE
105 J/kg
Mixed-layer LCL
1029 m above ground
0-6 km bulk shear
22 kt
0-1 km bulk shear
15 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0
0-3 km lapse rate
4.5 K/km

Open this sounding in Storm Lab

The surface observations

Cape Girardeau (CGI), 32 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
22:55 UTC140° 7 kt1008.5
23:00 UTC140° 7 kt1008.1
23:05 UTC170° 4 kt1008.8
23:10 UTC160° 6 kt1008.5-RA
23:15 UTC160° 5 kt1008.5-RA
23:30 UTC140° 4 kt1008.8
23:35 UTC130° 4 kt1008.8
23:40 UTC120° 6 kt1008.8
23:45 UTC130° 8 kt1008.5
23:50 UTC150° 9 kt1008.1
23:53 UTC8073160° 8 kt1007.8
23:55 UTC160° 9 kt1007.8
00:00 UTC150° 9 kt1007.1-RA
00:05 UTC160° 8 kt1006.8-RA
00:10 UTC180° 12 kt1006.4-RA
00:15 UTC 13 kt1006.4
00:20 UTC220° 12 kt1007.1
00:25 UTC230° 11 kt1007.1
00:28 UTC8370230° 12 kt211007.1
00:30 UTC220° 12 kt191006.8
00:35 UTC220° 14 kt1006.8
00:40 UTC230° 14 kt191007.1
00:45 UTC240° 12 kt1007.8
00:50 UTC230° 12 kt1008.1
00:53 UTC8369230° 11 kt211007.8
01:02 UTC8369240° 10 kt1008.5VCTS
01:05 UTC240° 10 kt1008.5
01:10 UTC230° 8 kt1008.5
01:15 UTC230° 8 kt1008.5
01:18 UTC8269220° 9 kt1008.5
01:20 UTC220° 9 kt1008.8
01:25 UTC220° 8 kt1008.8
01:30 UTC230° 10 kt151008.8
01:35 UTC230° 11 kt1009.1
01:45 UTC230° 11 kt1008.8
01:50 UTC230° 10 kt1009.1
01:53 UTC8370230° 9 kt1009.1
01:55 UTC230° 9 kt1009.1
02:00 UTC240° 7 kt1009.1
02:05 UTC260° 8 kt1009.1
02:10 UTC260° 7 kt1009.1
02:20 UTC250° 7 kt1009.5
02:24 UTC8071240° 8 kt1009.5VCTS
02:25 UTC250° 8 kt1009.5
02:30 UTC250° 8 kt1009.5
02:35 UTC240° 8 kt1009.1
02:40 UTC 1010.5-RA SQ
02:41 UTC7666260° 30 kt451010.5-TSRA SQ
02:45 UTC260° 21 kt1010.2+RA SQ
02:53 UTC7065220° 19 kt311008.8+TSRA

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Paducah radar (KPAH), 76 km away, was scanning. The volume nearest the touchdown began at 00:55 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
00:20 UTCHAIL 0.75Creal SpringsWilliamson, IL
00:50 UTCTORNADO5 Nw WareUnion, ILUNCONFIRMED...REPORTED JUST EAST OF THE MISSISSIPPI RIVER.
00:54 UTCTORNADO1 S Wolf LakeUnion, ILAN EF-1 TORNADO WITH PEAK WINDS UP TO 95 MPH TOUCHED DOWN 2.5 MILES SOUTHWEST OF WOLF LAKE AND LIFTED 1 MILE EAST OF WOLF LAKE. PATH LENGTH WAS 3.5 MILES WITH A MAXIMUM WIDTH OF 150 YARDS. A VERY LARGE EQUIPMENT BARN COL
00:55 UTCTORNADO2 S Wolf LakeUnion, ILAN EF-0 TORNADO WITH PEAK WINDS OF 75 MPH TOUCHED DOWN 3 MILE SOUTHWEST OF WOLF LAKE AND LIFTED 2 MILES SOUTH OF WOLF LAKE. PATH LENGTH WAS 1.25 MILES WITH A MAXIMUM WIDTH OF 50 YARDS. SEVERAL TREE LIMBS, MOSTLY SMALL, W
02:36 UTCHAIL 0.752 E Du QuoinPerry, IL

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2018 tornado in IllinoisEvery tornado in Illinois since 1950Warnings in force in Illinois nowThe forecast where you are

The other tornadoes of May 31, 2018

7 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
May 311:43 PM MDTEF0Dunn, ND0.350
May 314:00 PM MDTEF1Bingham, ID12.025$300
May 314:19 PM MDTEF0Stark, ND0.450
May 314:31 PM MDTEF0Jefferson, ID3.010
May 316:15 PM CDTEF0Morton, ND0.350
May 317:44 PM CDTEF1Cape Girardeau, MO2.2150$25,000
May 317:55 PM CDTEF0Union, IL1.150$7,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.